Alert archive / Kansas / Tornado Warnings in 2021
Tornado Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at May 26, 2021, 3:02 PM CDT for Ellis County, Rush County, Kansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2021, 3:02 PM CDT (20:02 UTC)
- Expired
- May 26, 2021, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Ellis County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:03 PM CDT | TORNADO | 5 Ne Pfeifer, KS | NUMEROUS REPORTS OF A TORNADO FROM SPOTTERS AND CONFIRMED ON VIDEO. |
| May 26, 3:22 PM CDT | TORNADO | 5 Ese Munjor, KS | MULTIPLE SPOTTERS REPORTING A TORNADO. |
| May 26, 3:25 PM CDT | TORNADO | 3 Nw Pfeifer, KS | |
| May 26, 3:30 PM CDT | HAIL 1 | Schoenchen, KS | |
| May 26, 3:30 PM CDT | HAIL 1.25 | 3 Sw Munjor, KS | REPORT FROM MPING: HALF DOLLAR (1.25 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2211 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
255
WFUS53 KDDC 262002
TORDDC
KSC051-165-262045-
/O.NEW.KDDC.TO.W.0006.210526T2002Z-210526T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Dodge City KS
302 PM CDT Wed May 26 2021
The National Weather Service in Dodge City has issued a
* Tornado Warning for...
Northeastern Rush County in central Kansas...
Southeastern Ellis County in central Kansas...
* Until 345 PM CDT.
* At 302 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Munjor, moving east at 10 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Victoria and Pfeifer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3883 9904 3870 9904 3866 9907 3870 9935
3887 9930
TIME...MOT...LOC 2002Z 282DEG 8KT 3877 9924
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
SUGDEN3 follow-up statements
819
WWUS53 KDDC 262007
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
307 PM CDT Wed May 26 2021
KSC051-165-262045-
/O.CON.KDDC.TO.W.0006.000000T0000Z-210526T2045Z/
Rush KS-Ellis KS-
307 PM CDT Wed May 26 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHEASTERN RUSH AND SOUTHEASTERN ELLIS COUNTIES...
At 306 PM CDT, a confirmed tornado was located near Munjor, moving
east at 10 mph.
HAZARD...Damaging tornado and tennis ball size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pfeifer and Munjor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is ongoing. TAKE COVER NOW! Move to a basement
or an interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 3883 9904 3870 9904 3866 9907 3871 9929
3882 9929
TIME...MOT...LOC 2006Z 282DEG 8KT 3877 9923
TORNADO...OBSERVED
HAIL...2.50IN
$$
SUGDEN446
WWUS53 KDDC 262024
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
324 PM CDT Wed May 26 2021
KSC165-262034-
/O.CAN.KDDC.TO.W.0006.000000T0000Z-210526T2045Z/
Rush KS-
324 PM CDT Wed May 26 2021
...THE TORNADO WARNING FOR NORTHEASTERN RUSH COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3883 9904 3870 9904 3870 9915 3874 9924
3881 9924
TIME...MOT...LOC 2024Z 278DEG 11KT 3876 9916
$$
KSC051-262045-
/O.CON.KDDC.TO.W.0006.000000T0000Z-210526T2045Z/
Ellis KS-
324 PM CDT Wed May 26 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
SOUTHEASTERN ELLIS COUNTY...
At 324 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pfeifer, moving east at 10 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Ellis County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3883 9904 3870 9904 3870 9915 3874 9924
3881 9924
TIME...MOT...LOC 2024Z 278DEG 11KT 3876 9916
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
SUGDEN498
WWUS53 KDDC 262042
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
342 PM CDT Wed May 26 2021
KSC051-262052-
/O.EXP.KDDC.TO.W.0006.000000T0000Z-210526T2045Z/
Ellis KS-
342 PM CDT Wed May 26 2021
...THE TORNADO WARNING FOR SOUTHEASTERN ELLIS COUNTY WILL EXPIRE AT
345 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 3883 9904 3870 9904 3870 9915 3874 9924
3881 9924
TIME...MOT...LOC 2042Z 282DEG 8KT 3875 9911
$$
SUGDENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at May 26, 12:26 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 26, 12:26 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1226 PM CDT Wed May 26 2021 ...Updated Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 351 AM CDT Wed May 26 2021 From the overall look at the models and setup there appears a could of scenarios for severe convection development. An upper jet mid level wave will play a role in developing a surface response across our area, pressure falls, southerly winds and development of a warm front lifting north through the day. Models differ on whether initial storms will develop off the eastern Colorado and Panhandles dryline, moving rapidly northeast and eventually ingesting higher theta-e/shear air over the trough/dryline area along and north of I-70 more in the evening hours. All convective threats will be in possible with any storm in the forecast area late this afternoon and evening. The trend of the CAMs FV3SAR/NAMnest is for supercell clusters spread eastward even across the warm sector in late afternoon far west, early even east a and developing in to large MCS/Linear systems by mid to early evening. By stark contrast, the HRRR is interesting that it has included runs that allowed the convection to miss our area, modeling convection mainly north of the Smokey Hill river valley, not entering the DDC cwa until Trego county. Afternoon highs in the mid to upper 80s are likely this afternoon with southeast gradient winds increasing through the day. Overnight, additional convection may continue across the southern counties after about 8 z though the 12-14 z timeframe - moisture convergence along the leading edge of an equatorward moving cold front which the FV3SAR/NAMnest and HRRR are all showing at this time. .LONG TERM...(Thursday through Tuesday) Issued at 351 AM CDT Wed May 26 2021 Thursday looks like one of the common events where a short window of opportunity for severe weather happens across the red hills region on the cold front/convergence zone. Most of the forecast area will be under slightly lower dew point temperatures by about 5 to 10 degrees but still quite warm high in the low to mid 80s. Model signal scattered nocturnal thunderstorms moving off the higher terrain of CO/NM Thursday after sunset feeding into the upslope flow but generally finding their demise upon entering Kansas. The cold front provides a respite to cooler 70s for highs on Friday with much lower precipitation probabilities. Saturday looks mainly dry but the pattern is likely to quickly change Saturday night to a waa rain and thunderstorms/less unstable airmass pattern followed by a continued cooling trend toward Sunday through the rest of the Memorial Day weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1219 PM CDT Wed May 26 2021 Moist upslope flow will continue today across southwest Kansas. Gusty southeast winds will be at around 20 knots this afternoon. Isolated to widely scattered late day convection will occur ahead of an upper level trough as it crosses western Kansas. The high probablity for convection to occur near an airport will be most likely near Hays between 23z Wednesday and 03z Thursday. BUFR soundings indicating a developing low level jet developing early tonight with 50knot wind speeds possible around 2000ft AGL after sunset. && .PRELIMINARY POINT TEMPS/POPS... DDC 86 63 84 50 / 20 30 20 10 GCK 85 60 82 49 / 20 30 10 10 EHA 89 61 85 52 / 10 20 10 20 LBL 88 62 86 52 / 20 20 10 20 HYS 85 62 81 47 / 30 60 20 10 P28 88 66 88 54 / 20 40 40 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...Burgert
Hazardous weather outlook, May 26, 4:28 AM CDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 428 AM CDT Wed May 26 2021 KSZ030-031-043>046-061>066-074>081-084>090-270930- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 428 AM CDT Wed May 26 2021 /328 AM MDT Wed May 26 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and Tonight. Day 1 Discussion ---------------- Afternoon and evening severe weather will be a possibility on This Afternoon and evening as a conditionally unstable airmass is in place, and a weak surface low over far southwest Kansas lifts a stationary front northward as a warm front. Damaging wind, hail to the size of baseballs and tornadoes are all possible between 3 pm and midnight. Day 1 Hazards ------------- * Tornado: Elevated risk * Hail: Significant risk * Thunderstorm wind damage: Elevated risk * Lightning: Elevated risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Thunderstorms may develop at the leading edge of cooler airmass, over south central Kansas Thursday afternoon. Days 2-7 Hazards ---------------- * Thursday - Lightning: Limited risk - Severe thunderstorm: Elevated risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Elevated risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Significant risk - Non thunderstorm wind: Limited risk * Monday - Lightning: Elevated risk - Non thunderstorm wind: Limited risk * Tuesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 3 pm this afternoon. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, May 26, 2:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
212 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL HAYS 38.88N 99.32W
05/26/2021 E2.75 INCH ELLIS KS PUBLIC
&&
JRJLocal storm report, May 26, 2:14 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
214 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 1 SSW HAYS 38.87N 99.32W
05/26/2021 M1.75 INCH ELLIS KS AMATEUR RADIO
&&
GTLocal storm report, May 26, 2:15 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
215 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD ELLIS 38.94N 99.56W
05/26/2021 ELLIS KS PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
GTLocal storm report, May 26, 2:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
242 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL MUNJOR 38.81N 99.27W
05/26/2021 E1.00 INCH ELLIS KS PUBLIC
&&Local storm report, May 26, 2:44 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
244 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL TOULON 38.85N 99.24W
05/26/2021 E1.75 INCH ELLIS KS TRAINED SPOTTER
&&
GTLocal storm report, May 26, 2:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
259 PM CDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 2 SSE HAYS 38.85N 99.30W
05/26/2021 M1.00 INCH ELLIS KS PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
GTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:14 PM CDT | Special Weather Statement | DDC | Pratt | 31 min |
| May 25, 10:44 PM CDT | Special Weather Statement | DDC | Pratt | 31 min |
| May 25, 11:31 PM CDT | Special Weather Statement | DDC | Pratt | 29 min |
| May 25, 11:36 PM CDT | Special Weather Statement | DDC | Edwards | 24 min |
| May 26, 12:01 AM CDT | Special Weather Statement | DDC | Stafford | 29 min |
| May 26, 12:09 AM CDT | Special Weather Statement | DDC | Pratt | 36 min |
| May 26, 12:47 AM CDT | Special Weather Statement | DDC | Pratt | 43 min |
| May 26, 12:42 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 63 min |
| May 26, 1:24 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 43 min |
| May 26, 1:53 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 67 min |
| May 26, 2:20 PM CDT | Flash Flood Warning | DDC | Ellis | 4 hr |
| May 26, 2:38 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 50 min |
| May 26, 3:10 PM CDT | Special Weather Statement | DDC | Ellis | 50 min |
| May 26, 3:18 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 57 min |
| May 26, 3:27 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 48 min |
| May 26, 3:50 PM CDT | Tornado Warning | DDC | Ellis | 16 min |
| May 26, 4:08 PM CDT | Special Weather Statement | DDC | Ellis | 22 min |
| May 26, 4:13 PM CDT | Special Weather Statement | DDC | Ellis | 47 min |
| May 26, 6:52 PM CDT | River Flood Advisory | DDC | Ellis | 30 hr |
Nearby
Tornado Warnings in Kansas, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.